Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 30, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Jun 5, 2025, 5:38 PM CDT for Cochran County, Hockley County, Texas. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2025, 5:38 PM CDT (22:38 UTC)
- Expired
- Jun 5, 2025, 6:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 3.0 in
Counties Cochran County, TX, Hockley County, TX
The radar
The Lubbock radar (KLBB), 84 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:46 PM CDT | TORNADO | 4 N Morton, TX | Large wedge tornado crossing Highway 214 north of Morton. |
| Jun 5, 6:03 PM CDT | TORNADO | 5 Ssw Pep, TX | Wedge tornado observed, then obscured by dust shortly thereafter. |
| Jun 5, 6:04 PM CDT | HAIL 1.75 | 6 Sw Pep, TX | Report from mPING: Golf Ball (1.75 in.). |
| Jun 5, 6:10 PM CDT | HAIL 3.25 | 4 Sw Pep, TX | Report from mPING: Baseball+ (3.25 in.). |
| Jun 5, 6:15 PM CDT | TORNADO | 11 Nw Levelland, TX | Brief cone tornado reported near Pettit. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:18 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2228 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.3
The text
As transmitted.
419
WFUS54 KLUB 052238
TORLUB
TXC079-219-052330-
/O.NEW.KLUB.TO.W.0030.250605T2238Z-250605T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
538 PM CDT Thu Jun 5 2025
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Northeastern Cochran County in northwestern Texas...
Northwestern Hockley County in northwestern Texas...
* Until 630 PM CDT.
* At 537 PM CDT, a confirmed large and extremely dangerous tornado
was located 4 miles northwest of Morton, moving east at 30 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* The tornado will be near...
Morton around 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3382 10287 3382 10243 3357 10249 3374 10290
TIME...MOT...LOC 2237Z 284DEG 26KT 3378 10281
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...3.00 IN
$$
266 follow-up statements
256
WWUS54 KLUB 052242
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
542 PM CDT Thu Jun 5 2025
TXC079-219-052330-
/O.CON.KLUB.TO.W.0030.000000T0000Z-250605T2330Z/
Cochran TX-Hockley TX-
542 PM CDT Thu Jun 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN COCHRAN AND NORTHWESTERN HOCKLEY COUNTIES...
At 542 PM CDT, a confirmed large and extremely dangerous tornado was
located 4 miles north of Morton, moving east at 30 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Morton around 545 PM CDT.
Pep around 605 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3382 10285 3382 10243 3357 10249 3373 10286
TIME...MOT...LOC 2242Z 275DEG 24KT 3379 10278
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...4.00 IN
$$
26206
WWUS54 KLUB 052248
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
548 PM CDT Thu Jun 5 2025
TXC079-219-052330-
/O.CON.KLUB.TO.W.0030.000000T0000Z-250605T2330Z/
Cochran TX-Hockley TX-
548 PM CDT Thu Jun 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN COCHRAN AND NORTHWESTERN HOCKLEY COUNTIES...
At 548 PM CDT, a confirmed large and extremely dangerous tornado was
located 4 miles north of Morton, moving east at 30 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Pep around 605 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A large and extremely dangerous tornado is on the ground. Take
immediate tornado precautions. This is an emergency situation.
&&
LAT...LON 3382 10280 3382 10243 3357 10249 3373 10282
TIME...MOT...LOC 2248Z 275DEG 26KT 3379 10273
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.75 IN
$$
26575
WWUS54 KLUB 052254
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
554 PM CDT Thu Jun 5 2025
TXC079-219-052330-
/O.CON.KLUB.TO.W.0030.000000T0000Z-250605T2330Z/
Cochran TX-Hockley TX-
554 PM CDT Thu Jun 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN COCHRAN AND NORTHWESTERN HOCKLEY COUNTIES...
At 553 PM CDT, a confirmed tornado was located 4 miles northeast of
Morton, moving east at 25 mph.
HAZARD...Damaging tornado and baseball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Cochran and northwestern Hockley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 3382 10280 3382 10243 3357 10249 3373 10282
TIME...MOT...LOC 2253Z 285DEG 23KT 3378 10271
TORNADO...OBSERVED
MAX HAIL SIZE...2.75 IN
$$
26881
WWUS54 KLUB 052302
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
602 PM CDT Thu Jun 5 2025
TXC079-219-052330-
/O.CON.KLUB.TO.W.0030.000000T0000Z-250605T2330Z/
Cochran TX-Hockley TX-
602 PM CDT Thu Jun 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN COCHRAN AND NORTHWESTERN HOCKLEY COUNTIES...
At 600 PM CDT, a confirmed tornado was located 4 miles southwest of
Pep, or 8 miles east of Morton, moving west at 30 mph. This is a
new circulation which has developed east of the decaying circulation
NNE of Morton.
HAZARD...Damaging tornado and three inch hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Cochran and northwestern Hockley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 3381 10267 3382 10243 3357 10249 3371 10270
TIME...MOT...LOC 2300Z 110DEG 25KT 3376 10261
TORNADO...OBSERVED
MAX HAIL SIZE...3.00 IN
$$
26539
WWUS54 KLUB 052309
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
609 PM CDT Thu Jun 5 2025
TXC079-219-052330-
/O.CON.KLUB.TO.W.0030.000000T0000Z-250605T2330Z/
Cochran TX-Hockley TX-
609 PM CDT Thu Jun 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN COCHRAN AND NORTHWESTERN HOCKLEY COUNTIES...
At 608 PM CDT, a confirmed tornado was located 5 miles south of Pep,
or 12 miles east of Morton, moving east at 30 mph.
HAZARD...Damaging tornado and three inch hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Cochran and northwestern Hockley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 3361 10248 3369 10261 3381 10261 3382 10243
TIME...MOT...LOC 2308Z 285DEG 24KT 3374 10255
TORNADO...OBSERVED
MAX HAIL SIZE...3.00 IN
$$
26630
WWUS54 KLUB 052313
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
613 PM CDT Thu Jun 5 2025
TXC079-219-052330-
/O.CON.KLUB.TO.W.0030.000000T0000Z-250605T2330Z/
Cochran TX-Hockley TX-
613 PM CDT Thu Jun 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN COCHRAN AND NORTHWESTERN HOCKLEY COUNTIES...
At 613 PM CDT, a confirmed tornado was located 7 miles south of Pep,
or 13 miles northwest of Levelland, moving southeast at 20 mph.
HAZARD...Damaging tornado and three inch hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Cochran and northwestern Hockley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 3361 10248 3369 10261 3380 10256 3382 10243
TIME...MOT...LOC 2313Z 310DEG 19KT 3372 10253
TORNADO...OBSERVED
MAX HAIL SIZE...3.00 IN
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 5, 1:29 PM CDT, 4 hours 9 minutes earlier. Its key messages:
- Severe weather remains possible through this evening with the potential for large hail, damaging winds, and tornadoes.
- Severe thunderstorm chances remain forecast each afternoon from Friday through early next week.
Area forecast discussion, Jun 5, 1:29 PM CDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 129 PM CDT Thu Jun 5 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... - Severe weather remains possible through this evening with the potential for large hail, damaging winds, and tornadoes. - Severe thunderstorm chances remain forecast each afternoon from Friday through early next week. && .SHORT TERM... (This evening through Friday) Issued at 121 PM CDT Thu Jun 5 2025 Skies will continue to clear through the afternoon and a potential significant severe weather setup will commence. Uncertainty still exists with regards to exact timing, particularly as models have performed poorly this morning. Nonetheless, a warm front continues to lift northward near the I-20 corridor and a LLJ will gradually develop over our area through the day. Moisture parameters remain impressive, with dewpoints climbing into the upper 60s and average PWATs around 1.75". Perhaps most notable is the pronounced low-level veering indicated on many of the forecast soundings. This would suggest the potential for spinning supercells and hence tornadoes. Large hail, damaging winds, and heavy rain are all in play as well. While storm placement will depend on where the boundary sets up, the most likely scenario at this time are for storms to develop along near the TX/NM border and generally track eastward through the evening. Convective activity will begin to diminish after sunset with overcast skies persisting overnight due to lingering moisture. An upper wave will track across the area Friday afternoon/evening. Combined with moist low-level SE flow, storms are again expected to develop. While severe parameters are generally not as high as today, a strong potential still exists for similar hazards. && .LONG TERM... (Friday night through next Wednesday) Issued at 121 PM CDT Thu Jun 5 2025 Not much has changed with the long term forecast. The upper high to our south will amplify and flatten east to west Saturday. This will keep zonal upper flow through much of the weekend. The upper high will then retrograde until it is over the eastern Pacific early next week. Models had originally developed a blocking pattern with the upper high with an upper trough currently across the Pacific Northwest, but they have abandoned this outcome for the time being. Northwesterly upper flow will take hold Sunday into at least late Tuesday as the upper high moves westward and an upper trough associated with an upper low over the Great Lakes amplifies. This will allow for daily afternoon storm chances. While severe storms will be possible each afternoon, the largest threat will be damaging wind and heavy rainfall. && .AVIATION... (18Z TAFS) Issued at 1154 AM CDT Thu Jun 5 2025 LIFR/IFR conditions may persist at all sites for the next couple of hours before partial clearing. Severe thunderstorms are possible at all sites though this evening, though should occur slightly later at KCDS. Once storms clear, lingering moisture will bring lower CIGs, with a slightly higher chance at KLBB and KPVW. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...19 LONG TERM....51 AVIATION...19
Hazardous weather outlook, Jun 5, 1:23 PM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 123 PM CDT Thu Jun 5 2025 TXZ021>044-061830- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 123 PM CDT Thu Jun 5 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. A Tornado Watch is in effect through 10 PM CDT for the South Plains, Rolling Plains, and far southern Texas Panhandle. Severe thunderstorms are forecast to develop across portions of the Caprock and Rolling Plains this afternoon and evening. Storms will be capable of producing extremely large hail in excess of baseball size, damaging wind gusts up to 80 mph, and tornadoes, some possibly strong. Storms will also produce torrential rainfall, resulting in the potential for localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Severe thunderstorm chances return each afternoon and evening Friday through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Jun 5, 5:18 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
518 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM Tornado 13 N Bledsoe 33.81N 103.00W
06/05/2025 Cochran TX Broadcast Media
Several brief tornado touchdowns reported
just to the east of the state line.
&&
DWKLocal storm report, Jun 5, 5:32 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
532 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM Tornado 7 WNW Morton 33.77N 102.86W
06/05/2025 Cochran TX Broadcast Media
&&
DWKLocal storm report, Jun 5, 5:36 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
536 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Tornado 5 NW Morton 33.77N 102.83W
06/05/2025 Cochran TX Public
Multiple reports of a large wedge tornado
ongoing northwest of Morton.
&&
DWKLocal storm report, Jun 5, 5:37 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Lubbock TX
537 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Hail 8 W Enochs 33.83N 102.90W
06/05/2025 M3.00 Inch Bailey TX Public
Report from mPING: Tea Cup (3.00 in.).
&&
DWKThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:23 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 67 min |
| Jun 5, 12:24 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 66 min |
| Jun 5, 1:32 AM CDT | Special Weather Statement | LUB | Hall | 28 min |
| Jun 5, 1:59 AM CDT | Special Weather Statement | LUB | Childress, Hall | 46 min |
| Jun 5, 2:50 AM CDT | Special Weather Statement | LUB | Childress | 40 min |
| Jun 5, 3:59 AM CDT | Special Weather Statement | LUB | Crosby | 46 min |
| Jun 5, 5:10 AM CDT | Special Weather Statement | LUB | King | 50 min |
| Jun 5, 4:48 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 57 min |
| Jun 5, 4:59 PM CDT | Tornado Warning | LUB | Bailey, Cochran | 46 min |
| Jun 5, 5:41 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 64 min |
| Jun 5, 5:42 PM CDT | Flash Flood Warning | LUB | Bailey, Cochran, Hockley, Lamb | 2 hr |
| Jun 5, 6:23 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb, Parmer | 67 min |
| Jun 5, 6:27 PM CDT | Tornado Warning | LUB | Hockley, Lamb | 33 min |
| Jun 5, 6:44 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 61 min |
| Jun 5, 6:54 PM CDT | Tornado Warning | LUB | Hockley, Lubbock | 51 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.